Alert archive / Texas / Tornado Warnings in 2005
Tornado Warning 24, NWS Amarillo, TX
NWS Amarillo, TX issued this tornado warning at Jul 6, 2005, 10:00 PM CDT for Oldham County, Texas. It was in force for 45 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 6, 2005, 10:00 PM CDT (03:00 UTC)
- Expired
- Jul 6, 2005, 10:45 PM CDT
- In force
- 45 min
- Issued by
- NWS Amarillo, TX
- Area
- Counties, with a storm outline in the text
County Oldham County, TX
The radar
The Amarillo radar (KAMA), 79 km from the middle of the area, began a volume at 02:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 6, 10:25 PM CDT | HAIL 2.5 | 6 N Adrian, TX | TRAINED SPOTTER REPORTED TENNIS TO BASEBALL SIZED HAIL NORTH OF ADRIAN. |
| Jul 6, 10:38 PM CDT | TSTM WND GST 60 | Adrian, TX | |
| Jul 6, 10:38 PM CDT | HAIL 1.75 | Adrian, TX | |
| Jul 6, 10:39 PM CDT | HAIL 0.75 | 4 E Adrian, TX | |
| Jul 6, 10:46 PM CDT | HAIL 0.88 | 1 W Adrian, TX | |
| Jul 6, 10:47 PM CDT | TSTM WND DMG | 1 S Adrian, TX | DAMAGE TO NUMEROUS BUILDINGS; METAL ROOFS BLOWN OFF |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 6, 2:05 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 3.0 hours before the alert went out and 348 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1722 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 1307 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 211 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KAMA 070301
TORAMA
TXC359-070345-
/O.NEW.KAMA.TO.W.0024.050707T0300Z-050707T0345Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
1000 PM CDT WED JUL 6 2005
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A
* TORNADO WARNING FOR...
OLDHAM COUNTY IN THE PANHANDLE OF TEXAS
THIS INCLUDES THE CITY OF VEGA
* UNTIL 1045 PM CDT
* AT 955 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 13 MILES NORTH
OF ADRIAN...OR ABOUT 20 MILES NORTHWEST OF VEGA...MOVING SOUTH
AT 15 MPH. A SECOND SEVERE THUNDERSTORM WITH ROTATION WAS LOCATED
15 MILES NORTH OF VEGA...WHICH HAS HAD A HISTORY OF PRODUCING
FUNNEL CLOUDS IN NORTHEAST OLDHAM COUNTY.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WILDORADO.
DO NOT USE HIGHWAY OVERPASSES FOR SHELTER. OVERPASSES DO NOT PROVIDE
PROTECTION FROM TORNADIC WINDS. VEHICLES STOPPED UNDER BRIDGES BLOCK
TRAFFIC AND PREVENT PEOPLE FROM GETTING OUT OF THE STORMS PATH AND
TO SHELTER. IF YOU CANNOT DRIVE AWAY FROM THE TORNADO...GET OUT OF
YOUR VEHICLE AND LIE FLAT IN A DITCH AS A LAST RESORT.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.
LAT...LON 3562 10217 3562 10271 3552 10299 3519 10299
3520 10218
$$
JORDAN2 follow-up statements
000
WWUS54 KAMA 070322
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1021 PM CDT WED JUL 6 2005
TXC359-070345-
/O.CON.KAMA.TO.W.0024.000000T0000Z-050707T0345Z/
OLDHAM TX-
1021 PM CDT WED JUL 6 2005
...A TORNADO WARNING CONTINUES UNTIL 1045 PM CDT FOR OLDHAM COUNTY...
AT 1020 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM WITH STRONG ROTATION IN THE MID
LEVELS OF THE STORM. THE AREA WITH STRONGEST ROTATION WAS LOCATED
NEAR ADRIAN...OR ABOUT 17 MILES WEST OF VEGA...MOVING SOUTH AT 15
MPH.
DO NOT USE HIGHWAY OVERPASSES FOR SHELTER. OVERPASSES DO NOT PROVIDE
PROTECTION FROM TORNADIC WINDS. VEHICLES STOPPED UNDER BRIDGES BLOCK
TRAFFIC AND PREVENT PEOPLE FROM GETTING OUT OF THE STORMS PATH AND
TO SHELTER. IF YOU CANNOT DRIVE AWAY FROM THE TORNADO...GET OUT OF
YOUR VEHICLE AND LIE FLAT IN A DITCH AS A LAST RESORT.
DO NOT USE YOUR CAR TO TRY TO OUTRUN A TORNADO. CARS ARE EASILY
TOSSED AROUND BY TORNADO WINDS. IF YOU ARE CAUGHT IN THE PATH OF A
TORNADO...LEAVE THE CAR AND GO TO A STRONG BUILDING. IF NO SAFE
STRUCTURE IS NEARBY...SEEK SHELTER IN A DITCH OR LOW SPOT AND COVER
YOUR HEAD.
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.
LAT...LON 3562 10217 3562 10271 3552 10299 3519 10299
3520 10218
$$
JORDAN000
WWUS54 KAMA 070327
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1026 PM CDT WED JUL 6 2005
TXC359-070345-
/O.CON.KAMA.TO.W.0024.000000T0000Z-050707T0345Z/
OLDHAM TX-
1026 PM CDT WED JUL 6 2005
...A TORNADO WARNING CONTINUES UNTIL 1045 PM CDT FOR OLDHAM COUNTY...
AT 1025 PM CDT...TRAINED WEATHER SPOTTERS REPORTED TENNIS BALL TO
BASEBALL SIZE HAIL 6 MILES NORTH OF ADRIAN. THIS STORM STILL HAS
ROTATION INDICATED ON DOPPLER RADAR...WITH THE MOST INTENSE AREA OF
ROTATION LOCATED JUST WEST OF ADRIAN.
DO NOT USE HIGHWAY OVERPASSES FOR SHELTER. VEHICLES STOPPED UNDER
BRIDGES BLOCK TRAFFIC AND PREVENT PEOPLE FROM GETTING OUT OF THE
STORMS PATH AND TO SHELTER. IF YOU CANNOT DRIVE AWAY FROM THE
TORNADO...GET OUT OF YOUR VEHICLE AND LIE FLAT IN A DITCH AS A LAST
RESORT.
DO NOT USE YOUR CAR TO TRY TO OUTRUN A TORNADO. CARS ARE EASILY
TOSSED AROUND BY TORNADO WINDS. IF YOU ARE CAUGHT IN THE PATH OF A
TORNADO...LEAVE THE CAR AND GO TO A STRONG BUILDING. IF NO SAFE
STRUCTURE IS NEARBY...SEEK SHELTER IN A DITCH OR LOW SPOT AND COVER
YOUR HEAD.
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.
LAT...LON 3562 10217 3562 10271 3552 10299 3519 10299
3520 10218
$$
JORDANWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this tornado warning went out at Jul 6, 3:21 PM CDT, 6 hours 39 minutes earlier.
Area forecast discussion, Jul 6, 3:21 PM CDT, 6 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 321 PM CDT WED JUL 6 2005 .DISCUSSION... NEARLY FULL INSOLATION HAS ALLOWED THE AIRMASS OVER THE PANHANDLES TO BECOME MODERATELY UNSTABLE THIS AFTERNOON. THE USUAL TSTMS ARE DEVELOPING ALONG THE INTERSTATE 25 CORRIDOR IN NORTHEAST NEW MEXICO. THESE STORMS WILL LIKELY PUSH ACROSS THE NORTHWEST PANHANDLES WHERE SEVERE THUNDERSTORM WATCH NUMBER 612 HAS ALREADY BEEN POSTED. HEAVY RAIN...WIND AND HAIL LOOK TO BE THE PRIMARY THREATS. MEANWHILE... DECENT CU/TCU FIELD HAS DEVELOPED OVER OLDHAM...DEAF SMITH...POTTER AND RANDALL COUNTIES. WOULD NOT BE SURPRISED TO SEE FURTHER CONVECTIVE DEVELOPMENT OVER THIS AREA DURING THE NEXT FEW HOURS. UPPER AIR PATTERN DOES NOT CHANGE A WHOLE LOT FOR THE REMAINDER OF THE WEEK. HAVE NOT MADE ANY SIGNIFICANT CHANGES TO THE LATER PERIODS EXCEPT TO ADD POPS TO THE THURSDAY NIGHT PERIOD. THE WESTERN ZONES ARE FAVORED AGAIN BASED ON PROXIMITY TO THE MOUNTAINS WHERE TSTM INITIATION IS MORE LIKELY. PRIMARY CHALLENGE WILL BE TO SEE HOW THE REMNANTS OF DENNIS PLAY OUT. WE MAY SEE LARGE SCALE SUBSIDENCE ACROSS THIS PORTION OF THE HIGH PLAINS SO INHERITED DRY FORECAST STILL LOOKS PLAUSIBLE. SLATTERY && .AMA WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 13/02
Hazardous weather outlook, Jul 6, 3:13 PM CDT, 6 hours 47 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 313 PM CDT WED JUL 6 2005 OKZ001>003-TXZ001>020-071100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 313 PM CDT WED JUL 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE WESTERN OKLAHOMA PANHANDLE AND THE WESTERN TEXAS PANHANDLE UNTIL 10 PM CDT THIS EVENING. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON THROUGH TONIGHT ACROSS ALL OF THE OKLAHOMA AND TEXAS PANHANDLES. THE COMBINATION OF DAYTIME HEATING...SUFFICIENT LOW LEVEL MOISTURE... AN UNSTABLE ATMOSPHERE...AND AN APPROACHING WEAK UPPER LEVEL LOW PRESSURE SYSTEM WILL RESULT IN THE DEVELOPMENT OF ANOTHER ROUND OF THUNDERSTORMS OVER THE HIGHER TERRAIN OF SOUTHEAST COLORADO AND NORTHEAST NEW MEXICO THIS AFTERNOON. THE THUNDERSTORMS ARE THEN EXPECTED TO MOVE SOUTHEAST INTO THE OKLAHOMA AND TEXAS PANHANDLES BEGINNING LATE THIS AFTERNOON AND CONTINUING THROUGH TONIGHT. A FEW OF THE STORMS MAY BECOME SEVERE...WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THURSDAY AFTERNOON AND EVENING ACROSS THE WESTERN HALF OF THE OKLAHOMA AND TEXAS PANHANDLES. THE SLIGHT RISK AREA IS GENERALLY ALONG AND WEST OF A LINE EXTENDING FROM GUYMON OKLAHOMA TO AMARILLO TEXAS. DAMAGING WINDS AND LARGE HAIL ARE EXPECTED TO BE THE PRIMARY THREATS. THERE WILL ALSO BE A SLIGHT CHANCE OF THUNDERSTORMS FRIDAY EVENING AND AGAIN ON SATURDAY EVENING ACROSS THE OKLAHOMA AND TEXAS PANHANDLES. ANY STORMS THAT DO FORM ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS THE OKLAHOMA AND TEXAS PANHANDLES SHOULD REMAIN ALERT AND BE READY FOR POSSIBLE ACTIVATION LATE THIS AFTERNOON AND EVENING...AND AGAIN LATE THURSDAY AFTERNOON AND EVENING. ANDRADE
In the hours before
Local storm report, Jul 6, 9:02 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
902 PM CDT WED JUL 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0902 PM HAIL CHANNING 35.68N 102.33W
07/06/2005 1.00 INCH HARTLEY TX TRAINED SPOTTER
&&
JJBLocal storm report, Jul 6, 9:11 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
911 PM CDT WED JUL 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0904 PM HAIL 5 E CHANNING 35.68N 102.24W
07/06/2005 2.00 INCH HARTLEY TX TRAINED SPOTTER
&&
JJBLocal storm report, Jul 6, 9:31 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
931 PM CDT WED JUL 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0924 PM HAIL BOYS RANCH 35.51N 102.25W
07/06/2005 1.75 INCH OLDHAM TX AMATEUR RADIO
&&
JJBSpecial weather statement, Jul 6, 9:34 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 934 PM CDT WED JUL 6 2005 OKZ001-TXZ001-006-011-016-070500- CIMARRON-DALLAM-DEAF SMITH-HARTLEY-OLDHAM- 934 PM CDT WED JUL 6 2005 THE NATIONAL WEATHER SERVICE HAS CLEARED A PORTION OF SEVERE THUNDERSTORM WATCH 612. AREAS CLEARED FROM THE SEVERE THUNDERSTORM WATCH INCLUDE IN THE OKLAHOMA PANHANDLE... CIMARRON IN THE TEXAS PANHANDLE... DALLAM HARTLEY SEVERE THUNDERSTORM WATCH 612 HAS BEEN EXTENDED UNTIL 1200 AM CDT MIDNIGHT FOR THE FOLLOWING AREAS IN THE TEXAS PANHANDLE... OLDHAM DEAF SMITH NUNEZ
Local storm report, Jul 6, 9:47 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
947 PM CDT WED JUL 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0946 PM TORNADO 12 N VEGA 35.42N 102.43W
07/06/2005 OLDHAM TX NWS EMPLOYEE
TORNADO STARTED AT 9:28 PM AND ENDED AT 9:30 PM. LASTED
2 MINUTES.
&&
JJBLocal storm report, Jul 6, 9:50 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
950 PM CDT WED JUL 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0936 PM HAIL BOYS RANCH 35.51N 102.25W
07/06/2005 1.75 INCH OLDHAM TX TRAINED SPOTTER
&&
JJBThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 7:46 PM CDT | Severe Thunderstorm Warning | AMA | Hartley | 44 min |
| Jul 6, 8:02 PM CDT | Tornado Warning | AMA | Hartley | 28 min |
| Jul 6, 8:30 PM CDT | Tornado Warning | AMA | Hartley | 45 min |
| Jul 6, 9:01 PM CDT | Tornado Warning | AMA | Oldham | 59 min |
| Jul 6, 10:43 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith | 47 min |
| Jul 6, 10:45 PM CDT | Severe Thunderstorm Warning | AMA | Oldham | 30 min |
| Jul 6, 10:54 PM CDT | Tornado Warning | AMA | Deaf Smith | 40 min |
| Jul 6, 11:35 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith | 55 min |
| Jul 7, 12:36 AM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith | 40 min |
Nearby
Tornado Warnings in Texas, 2005Every tornado warning in 2005Tornadoes in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.